Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 19, 2006, 5:15 AM CDT for Caldwell Parish, Winn Parish, Louisiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2006, 5:15 AM CDT (10:15 UTC)
- Expired
- Oct 19, 2006, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Caldwell Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 7:45 AM CDT | FLASH FLOOD | 10 E Winnfield, LA | HIGHWAY 124 FLOODED |
| Oct 19, 7:45 AM CDT | FLASH FLOOD | 5 S Sikes, LA | HIGHWAY 499 SOUTH OF SIKES IS CLOSED DUE TO A BRIDGE GOING UNDERWATER |
| Oct 19, 7:45 AM CDT | FLASH FLOOD | Columbia, LA | SEVERAL RURAL ROADS CLOSED THROUGHOUT THE PARISH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 150 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 191018
FFWSHV
LAC021-127-191415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CDT THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 915 AM CDT
* AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
OVER THE WARNED AREA.
RAINFALL TOTALS OF TWO TO FOUR INCHES HAVE FALLEN OVER MUCH OF WINN
AND CALDWELL PARISHES THIS MORNING...IN ADDITION TO THE EIGHT TO
SEVENTEEN INCH TOTALS THAT WERE RECEIVED SUNDAY NIGHT AND MONDAY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH MIDMORNING BEFORE THE RAIN BEGINS TO TAPER
OFF.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3171 9291 3193 9227 3194 9191 3227 9200
3213 9246 3215 9291
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 4:23 AM CDT, 52 minutes earlier.
Area forecast discussion, Oct 19, 4:23 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 AM CDT THU OCT 19 2006
.DISCUSSION...
COLD FRONT CONTINUES TO MAKES GOOD PROGRESS E THIS MORNING...AND
AS OF 8Z...EXTENDS FROM A PBF...TO JUST W OF ELD...TO SHV...TO
OCH...UTS...TO NEAR VCT. COLD ADVECTION IS QUICK TO ENSUE BEHIND
THE FRONT...ALTHOUGH TEMP/DEWPOINT DROP IS MORE SUBTLE THAN NOTED
EARLIER WEDNESDAY EVENING ACROSS OK/N TX...AS AIR MASS HAS BECOME
INCREASINGLY MORE SHALLOW. HIGH TEMPS TODAY WILL LIKELY OCCUR THIS
MORNING...WITH TEMPS HOLDING STEADY OR SLOWLY FALLING THROUGH THE
DAY. HAVE TRENDED MAX TEMPS TODAY A BIT BELOW MAVMOS...ALTHOUGH
TEMPS MAY RECOVER A TAD ACROSS E TX THIS AFTERNOON...AS DRY
SLOTTING PUSHES E BEHIND THE SHORTWAVE TROUGH AS IF LIFTS NE
ACROSS CENTRAL OK AND INTO W AR THIS AFTERNOON. ALREADY...SOME
1-3 OF RAIN HAS FALLEN OVERNIGHT ACROSS THE SOUTHERN SECTIONS OF
DEEP E TX INTO NORTHCENTRAL LA...WITH ISOLATED 4 TOTALS OVER
GRANT/LASALLE PARISHES. WILL MAINTAIN FLASH FLOOD WATCH FOR THE
SAME AREAS THROUGH 21Z...AS AN ADDITIONAL 1-3 WILL BE
POSSIBLE...ESPECIALLY IN THE HEAVIER CONVECTIVE CELLS...WHERE 20+
KT LLJ CONTINUES TO FEED ADDED 2+ PW/S AND AVAILABLE LOW LEVEL
INSTABILITY. STILL SEEING SCATTERED SHOWERS AND ISOLATED STORMS
ALONG THE 850MB FRONT ACROSS PORTIONS OF N TX/E OK THIS
MORNING...WHICH WILL HELP SPUR ADDITIONAL SCATTERED DEVELOPMENT N
OF OF I-20 THROUGH THE AFTERNOON AS THE 500MB SHORTWAVE AXIS
LIFTS ENE AND OVERTAKES THE MID LEVEL TROUGH AXIS.
DRY SLOTTING WILL QUICKLY TAPER RAIN FROM W TO E THIS
AFTERNOON...ENDING THE ONGOING FLOOD THREAT ACROSS DEEP E
TX/NORTHCENTRAL LA...ALTHOUGH COLD ADVECTION WILL INCREASE
OVERNIGHT IN WAKE OF THE FROPA. WINDS WILL GRADUALLY DECOUPLE AS A
SURFACE RIDGE MOVES S INTO TX OVERNIGHT...SETTING THE STAGE FOR
NEARLY IDEAL RADIATIONAL COOLING OVER THE W HALF OF THE AREA.
HOWEVER...BIG FLY IN THE OINTMENT WILL BE THE POSSIBILITY OF LOW
STRATUS HANGING TOUGH ACROSS S AR/N LA OVERNIGHT. HAVE TRENDED MIN
TEMPS TONIGHT A TAD ABOVE GUIDANCE OUT E...AND A BIT BELOW
GUIDANCE FARTHER W. COULD EVEN SEE A LIGHT FREEZE LATE TONIGHT
ACROSS MCCURTAIN COUNTY AND ADJACENT SW AR...BUT WILL FOREGO A
FREEZE WARNING ATTM AND ALLOW THE DAY SHIFT TO INVESTIGATE THIS
FURTHER. HOWEVER...WILL ADDRESS THE FREEZE THREAT IN AN SPS.
BROAD TROUGHINESS WILL CONTINUE THROUGH FRIDAY...BEFORE THE NEXT
TROUGH SWINGS SE ACROSS THE S PLAINS/MID-MS VALLEY SATURDAY.
RETURN FLOW ALSO COMMENCES BY SATURDAY AS WELL...WHICH WILL
QUICKLY BRING GULF MOISTURE LINGERING ALONG THE COAST NE BY LATE
AFTERNOON. HAVE ADDED SLIGHT CHANCE POPS SATURDAY AFTERNOON FOR E
TX UNDER INCREASING MOISTURE ADVECTION...AHEAD OF THE ENXT COLD
FRONT THAT WILL REINFORCE THE COOL/DRY AIR MASS IN PLACE.
UNFORTUNATELY...SCATTERED RAINS WITH EMBEDDED THUNDER LOOK TO
AFFECT DEEP E TX AND NORTHCENTRAL LA SATURDAY NIGHT...ALTHOUGH
FORCING THIS TIME AROUND LOOKS TO BE WEAKER...MAINLY CONFINED
ALONG/AHEAD OF THE FRONTAL SURFACE...UP TO 700MB...WITH THE MAIN
DYNAMICS REMAINING WELL N OF THE REGION. HOWEVER...HAVE INCREASED
POPS TO HIGH CHANCE FOR THE S ZONES...AND LEFT THE REMAINDER OF
THE POPS PRETTY MUCH INTACT ELSEWHERE. RAIN LOOKS TO PULL OUT OF
THE AREA SUNDAY AFTERNOON...WITH A DRY NW FLOW ENSUING THROUGH
EARLY WEEK.
MEDIUM RANGE MODELS INDICATING SUBTROPICAL MOISTURE INCREASING
OVER THE REGION TUESDAY...FASTER THAN EARLIER RUNS...AHEAD OF AN E
PACIFIC TROUGH THAT WILL EJECT E ACROSS BAJA WEDNESDAY. HAVE
INCREASED POPS TO LOW CHANCE WEDNESDAY...ALTHOUGH THIS WILL BE
FINED TUNED IN LATER FORECASTS.
PRELIMS ARE NEXT...
15
&&
.AVIATION...
COLD FRONT JUST ENTERING EXTREME NW LA...LIGHT WINDS AT SHV SUGGEST
EXPECTED FROPA SOON. PALESTINE PROFILER...BEHIND SFC FRONT...INDICATING
SE FLOW ABV SFC...BELOW 850. THIS SHOULD PROMOTE SLOW FRONTAL MOVEMENT
AND KEEP LOW CLOUDS AROUND FOR SVRL HOURS. CLEARING LINE...AND
ASSOCIATED NORTH WINDS 10 TO 15 MPH...WEST OF FTW AND IN CNTRL OK.
LINE OF RW/TRW JUST AHEAD OF CLEARING LINE...WHERE DEWPOINTS IN
40S...SO LOTS OF ELEVATED INSTABILITY. LTG POSSIBLE AT LFK NEXT FEW
HOURS...BUT JUST RW AT OTHER TAF SITES FOR NOW. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 43 70 47 / 70 0 0 0
MLU 68 46 69 42 / 90 20 0 0
DEQ 58 33 70 39 / 50 0 0 0
TXK 60 41 70 50 / 60 0 0 0
ELD 64 40 70 40 / 70 10 0 0
TYR 61 41 72 53 / 50 0 0 0
GGG 61 39 71 50 / 50 0 0 0
LFK 65 42 74 49 / 50 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
15/07Hazardous weather outlook, Oct 18, 12:00 PM CDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED OCT 18 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WHILE MOISTURE FROM THE GULF RETURNS TO THE AREA...THERE IS A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. COMBINED WITH UPPER LEVEL ENERGY...SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ACROSS THE FOUR STATE AREA. RAIN MAY BE HEAVY AT TIMES. THERE IS POTENTIAL FOR FLASH FLOODING TONIGHT AND THURSDAY SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO FARMERVILLE LOUISIANA...MAINLY DUE TO THE CONDITIONS LEFT BEHIND BY THE EXCESSIVE RAINFALL EVENT OF MONDAY. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MOST OF THE FOUR STATE AREA...WITH DAMAGING WINDS AND HAIL POSSIBLE IN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT DIMINISH ACROSS LOUISIANA AND EAST TEXAS THURSDAY MORNING...AS THE FRONT CONTINUES ITS PROGRESSION. SEVERE STORMS AND FLOODING POTENTIAL WILL PERSIST AS WELL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 17
In the hours before
Local storm report, Oct 18, 11:46 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 N OLLA 31.91N 92.24W
10/18/2006 LA SALLE LA LAW ENFORCEMENT
HIGHWAY 127 CLOSED DUE TO HIGH WATER
&&
CSSpecial weather statement, Oct 19, 4:58 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 458 AM CDT THU OCT 19 2006 ARZ050-051-059-OKZ077-192300- HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER- 458 AM CDT THU OCT 19 2006 ...TEMPERATURES COULD APPROACH THE FREEZING MARK TONIGHT... A STRONG COLD FRONT WILL CONTINUE TO USHER IN COLD TEMPERATURES ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO TAPER OFF FROM WEST TO EAST THIS AFTERNOON...WITH THE SKY EXPECTED TO CLEAR THIS EVENING. AS WINDS ALSO BEGIN TO DECOUPLE THIS EVENING IN RESPONSE TO HIGH PRESSURE BUILDING INTO THE AREA...TEMPERATURES WILL FALL QUICKLY OVERNIGHT...POSSIBLY REACHING NEAR FREEZING FOR A COUPLE OF HOURS FRIDAY MORNING. THUS...AREAS OF FROST WILL RESULT DURING A PORTION OF THE EARLY MORNING HOURS. AREA RESIDENTS ARE URGED TO PROTECT SENSITIVE OUTDOOR PLANTS... AS THEY COULD BE DAMAGED BY THESE NEAR FREEZING TEMPERATURES. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:10 PM CDT | Flash Flood Warning | SHV | Grant, LaSalle | 4 hr |
| Oct 19, 12:13 AM CDT | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches | 6 hr |
| Oct 19, 6:12 AM CDT | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches | 4 hr |
| Oct 19, 6:53 AM CDT | Tornado Warning | SHV | LaSalle | 37 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.